Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 90, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 18, 2019, 11:23 PM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2019, 11:23 PM CDT (04:23 UTC)
- Expired
- May 19, 2019, 12:00 AM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Nowata County, OK, Osage County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 67 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
719
WUUS54 KTSA 190423
SVRTSA
OKC105-113-147-190500-
/O.NEW.KTSA.SV.W.0090.190519T0423Z-190519T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1123 PM CDT Sat May 18 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Eastern Osage County in northeastern Oklahoma...
Washington County in northeastern Oklahoma...
Western Nowata County in northeastern Oklahoma...
* Until midnight CDT.
* At 1123 PM CDT, severe thunderstorms were located along a line
extending from near Elgin to 2 miles northeast of Pawhuska to near
Blackburn, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Bartlesville... Pawhuska...
Skiatook... Hominy...
Dewey... Barnsdall...
Copan... Ramona...
Wynona... Ochelata...
Avant... Wann...
Elgin... Bigheart...
Bartlesville Municipal Airport... Hulah...
Sunset Lake... Osage Hills State Park...
Okesa... Wah Sha She State Park...
LAT...LON 3700 9572 3667 9570 3660 9578 3660 9581
3657 9581 3642 9597 3642 9600 3639 9600
3633 9607 3638 9652 3640 9654 3638 9657
3638 9660 3642 9663 3669 9638 3700 9636
TIME...MOT...LOC 0423Z 268DEG 48KT 3698 9629 3669 9630 3640 9660
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
592
WWUS54 KTSA 190442
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1142 PM CDT Sat May 18 2019
OKC105-113-147-190500-
/O.CON.KTSA.SV.W.0090.000000T0000Z-190519T0500Z/
Osage OK-Washington OK-Nowata OK-
1142 PM CDT Sat May 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR EASTERN OSAGE...WASHINGTON AND WESTERN NOWATA COUNTIES...
At 1142 PM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Hulah to 4 miles southwest of
Bartlesville to 2 miles southeast of Hominy, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Bartlesville... Pawhuska...
Skiatook... Hominy...
Dewey... Barnsdall...
Copan... Ramona...
Wynona... Ochelata...
Avant... Wann...
Bigheart... Bartlesville Municipal Airport...
Hulah... Sunset Lake...
Osage Hills State Park... Okesa...
Wah Sha She State Park... Tallant...
LAT...LON 3700 9572 3667 9570 3660 9578 3660 9581
3657 9581 3642 9597 3642 9600 3639 9600
3633 9607 3638 9652 3640 9654 3638 9657
3639 9658 3642 9659 3669 9631 3699 9621
TIME...MOT...LOC 0442Z 269DEG 46KT 3699 9601 3670 9602 3639 9636
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 9:43 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 18, 9:43 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 943 PM CDT Sat May 18 2019 .DISCUSSION... Strong to severe thunderstorms in north central Oklahoma have exhibited a weakening trend as they try to move east towards northeast Oklahoma. Still expect a few showers and storms to eventually affect parts of northeast Oklahoma, and possibly far northwest Arkansas, but the chance of severe weather in our area appears pretty low. Scattered convection has also recently developed across parts of far southeast Oklahoma, so will include some low pops in that area through 06Z. Across the rest of the forecast area, have removed pops for the overnight hours. Also adjusted sky cover, and made some minor adjustments to overnight lows. Update on the way. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...14 LONG TERM....05 PLATE
Hazardous weather outlook, May 18, 5:11 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
511 PM CDT Sat May 18 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
511 PM CDT Sat May 18 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Mainly northwest of Tulsa.
ONSET...Mid to Late Evening.
DISCUSSION...
Strong to severe thunderstorms are expected to increase in
coverage across northwest Oklahoma early this evening. These
storms will likely weaken as they move east into northeast
Oklahoma later this evening, but at least a marginal threat of
hail up to quarter size and wind gusts to 60 miles an hour may
exist, mainly in areas to the northwest of Tulsa.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...No Hazards.
MONDAY and TUESDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
WEDNESDAY and THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
There will be a break in storms on Sunday, with more severe storms
likely on Monday and Tuesday. At this point, there is a threat for
all severe hazards, with a potential for heavy rain and flooding
as well. Follow the latest forecasts to get the most up to date
information.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 18, 6:04 PM CDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
604 PM CDT Sat May 18 2019
OKZ049-053-182330-
Choctaw OK-Pushmataha OK-
604 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUSHMATAHA AND
CENTRAL CHOCTAW COUNTIES UNTIL 630 PM CDT...
At 604 PM CDT, a strong thunderstorm was located 8 miles southeast of
Boswell, moving northeast at 50 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Hugo... Antlers...
Sawyer... Soper...
Kent... Goodland...
Messer... Hugo Lake State Park...
Grant... Fallon...
Apple... Speer...
Dela... Unger...
Gay...
LAT...LON 3387 9584 3391 9588 3393 9592 3426 9558
3405 9530 3391 9555 3393 9556 3394 9560
3392 9561 3391 9564 3391 9567 3389 9569
3389 9575 3387 9577
TIME...MOT...LOC 2304Z 228DEG 45KT 3392 9578Local storm report, May 18, 8:28 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
828 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 7 N STILWELL 35.92N 94.63W
05/18/2019 ADAIR OK EMERGENCY MNGR
LARGE BARN DESTROYED. SEVERAL TREES UPROOTED.
&&
MATLocal storm report, May 18, 9:48 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
948 PM CDT SAT MAY 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM TORNADO 2 WNW BIXBY 35.95N 95.91W
05/18/2019 TULSA OK NWS STORM SURVEY
A TORNADO DAMAGED THE ROOFS OF HOMES...BLEW THE ROOF OFF
OF AN OUTBUILDING...AND SNAPPED LARGE TREE LIMBS.
1159 AM TORNADO 6 W PRYOR 36.31N 95.42W
05/18/2019 MAYES OK NWS STORM SURVEY
A TORNADO DAMAGED HOMES...SNAPPED TREES AND POWER
POLES...AND DAMAGED OUTBUILDINGS.
&&
EJCSpecial weather statement, May 18, 10:41 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1041 PM CDT Sat May 18 2019
OKZ054-059-190415-
Osage OK-Pawnee OK-
1041 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE AND NORTHWESTERN
PAWNEE COUNTIES UNTIL 1115 PM CDT...
At 1041 PM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Newkirk to 4 miles east of Ponca
City to 3 miles east of Red Rock. Movement was east at 40 mph.
Penny size hail and winds around 40 to 50 mph will be possible with
these storms.
Locations in or near the path include...
Pawhuska... Fairfax...
Shidler... Ralston...
Burbank... Blackburn...
Skedee... Grainola...
Foraker... Pearsonia...
Sooner Lake... Southern Kaw Lake...
Webb City... Apperson...
LAT...LON 3700 9638 3671 9631 3636 9653 3640 9703
3651 9703 3653 9698 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705 3660 9704
3668 9706 3670 9703 3668 9694 3675 9689
3674 9683 3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0341Z 271DEG 50KT 3685 9703 3672 9700 3648 9711Special weather statement, May 18, 10:56 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1056 PM CDT Sat May 18 2019
OKZ054-059-190430-
Osage OK-Pawnee OK-
1056 PM CDT Sat May 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND PAWNEE
COUNTIES UNTIL 1130 PM CDT...
At 1056 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Sooner Lake to 3 miles north of
Morrison to 4 miles west of Stillwater. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations in or near the path include...
Pawnee... Jennings...
Hallett... Blackburn...
Maramec... Skedee...
Sooner Lake...
LAT...LON 3647 9703 3641 9644 3616 9656 3616 9682
3624 9682 3625 9684 3625 9692 3633 9693
3634 9703
TIME...MOT...LOC 0356Z 287DEG 35KT 3651 9700 3634 9700 3613 9713The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:54 PM CDT | River Flood Warning | TSA | Ottawa | 19 days |
| May 18, 10:41 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| May 18, 10:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 43 min |
| May 18, 10:56 PM CDT | Special Weather Statement | TSA | Pawnee | 34 min |
| May 18, 11:33 PM CDT | Special Weather Statement | TSA | Creek | 27 min |
| May 18, 11:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers, Washington | 51 min |
| May 18, 11:59 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 46 min |
| May 19, 12:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 43 min |
| May 19, 12:00 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 13 more | 51 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.